MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X833H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Specific number of devices with needle pulled off issue during this procedure was any additional tissue dissection required or damage occur during searching/retrieving needles from the patient? how was case completed? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an incisional hernia procedure on (b)(6) 2018 and suture was used.During the procedure, the needle popped off.The surgeon had to dig in the patient's tissue to retrieve some of them.It was unknown how the procedure was completed.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.
 
Additional Manufacturer Narrative
Pc-(b)(4).Representative samples received.No defects were found on the package.The sample was opened and the swage and attachment area of the needles were as expected.The suture was dispensed without problems and examined along of the strand and no defects were observed.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7287855
Report Number2210968-2018-70972
Device Sequence Number13822024
Product Code GAT
UDI-Device Identifier10705031058033
UDI-Public10705031058033
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX833H
Device Lot NumberLJJ358
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer02/26/2018
03/19/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/09/2018
03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1